Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jul 1, 2021, 3:36 PM MDT for Boulder County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 3:36 PM MDT (21:36 UTC)
- Expired
- Jul 1, 2021, 4:00 PM MDT
- In force
- 24 min
- Issued by
- NWS Denver/Boulder, CO
County Boulder County, CO
The radar
The Denver radar (KFTG), 65 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
163
WWUS85 KBOU 012136
SPSBOU
Special Weather Statement
National Weather Service Denver CO
336 PM MDT Thu Jul 1 2021
COZ039-012200-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-
336 PM MDT Thu Jul 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOULDER COUNTY UNTIL
400 PM MDT...
At 335 PM MDT, Doppler radar was tracking a strong thunderstorm near
Niwot, or 29 miles south of Fort Collins, moving east at 5 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Northeastern Boulder, Longmont and Niwot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4021 10506 4012 10505 4001 10518 4013 10531
4026 10514
TIME...MOT...LOC 2135Z 276DEG 6KT 4013 10519
$$
RPKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:01 PM MDT, 35 minutes earlier.
Area forecast discussion, Jul 1, 3:01 PM MDT, 35 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 301 PM MDT Thu Jul 1 2021 .SHORT TERM...(This evening through Friday) Issued at 245 PM MDT Thu Jul 1 2021 Heavy rain and flash flooding will continue to be a concern across the area this evening, with a focus along the I-25 corridor from the Wyoming border towards Castle Rock. The recent slow moving/backbuilding storm over Greeley was able to produce upwards of 3-4.5 inches of rain within about 2 hours, which has produced flash flooding across the city. Not much was changed to the grid forecast for the rest of the afternoon. Outflow from previous storms to the east of the metro has worked all the way into the lower portions of the Foothills, with convective activity gradually shifting eastward along with it. An 18z sounding from Colorado State University near FNL had MLCAPEs near 1750 J/kg... along with PWATs near 1.20 inches... and very weak low/mid-level flow. While instability will diminish with time, heavy rainfall will be likely until convection diminishes just before midnight. Tonight will see just a few scattered showers around after midnight with continued moisture sitting around the area. There could be some patchy fog in a few spots, especially where the better rains fall this evening. Conditions are largely similar tomorrow, but rainfall should be more focused on the higher terrain. It looks like tomorrow will be a bit warmer and drier, with a little less instability. The main difference will be less of an upslope component to the low-level wind, with slightly improved flow aloft. The end result should be scattered storms with heavy rain, but with less coverage and less intense rainfall rates. Most of our concerns will be focused on the burn areas. .LONG TERM...(Friday night through Thursday) Issued at 245 PM MDT Thu Jul 1 2021 The upper level ridge pushed northwest out of the desert southwest and into the four corners region through Friday evening with subsidence persisting through the holiday weekend. This will help to bring daytime temperatures closer to seasonal normals and slightly above with highs in the upper 80s to lower 90s by Sunday. Models show moisture moving in under the ridge with PWat values increasing to close to an inch across the eastern portions of the state. Lapse rates will improve by the afternoon hours with ML CAPEs from 600 to 850 that will provide the ingredients for some afternoon convection both Saturday and Sunday. Flow aloft will be slightly faster than previous days which will aid in keeping the storms moving but there is still some concern for flooding under the stronger storms through the weekend. By Monday the upper ridge extends across most of the southwest region with continued monsoon influence providing for elevated PWat values. High temperatures will be above seasonal normals on Monday. Models show a weak shortwave embedded in the flow aloft Monday night into Tuesday with increased coverage of storms for Monday late afternoon and evening. This will push out on Tuesday leaving slightly cooler temperatures with highs dropping back into the 80s on Tuesday. There is some slight model differences within the EC and GFS suites that has surface flow a tad more east to northeast on the EC creating some enhanced lift and more widespread storm coverage Tuesday afternoon and into the evening. Wednesday will see increased influence from the upper ridge with dry conditions expected and temperatures reaching back into the 90s. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 223 PM MDT Thu Jul 1 2021 Scattered thunderstorms will impact the terminals through this evening with gusty outflow boundaries and heavy rain. Outflow boundary has moved west and south and through KDEN/KAPA the past hour and expected to fire up additional thunderstorms for the next several hours. Could see ILS/MVFR conditions with the thunderstorms. Looks like another round of thunderstorms again for Friday afternoon after 21z. && .HYDROLOGY... Issued at 245 PM MDT Thu Jul 1 2021 Flash flooding threat will remain a significant concern over the next several hours, with the primary focus for heavy rain across the lower foothills and into the I-25 corridor. Rainfall rates up to about 2 inches per hour will remain possible in the stronger storms. Elevated flash flooding danger is also expected tomorrow across the burn areas. Moisture remains with storm motions still fairly slow, and heavy rainfall will be possible during the afternoon hours. Flash flood threat will turn limited for the weekend with some storms possible over the higher terrain for both Saturday and Sunday afternoons. && .BOU WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight MDT tonight for COZ035>041. && SHORT TERM...Hiris LONG TERM...Bowen AVIATION...Entrekin HYDROLOGY...Hiris
Hazardous weather outlook, Jul 1, 10:35 AM MDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1035 AM MDT Thu Jul 1 2021 COZ030>051-021645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1035 AM MDT Thu Jul 1 2021 ...FLASH FLOOD WATCH FOR THE FOOTHILLS AND URBAN CORRIDOR TODAY... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Increased thunderstorm activity is expected this afternoon and evening. Storms will be slow moving and some will produce rainfall of 1 to 3 inches in an hour or two, which could produce significant flooding if it occurs over one of the new burn areas. The threat is greatest over the east slopes of the Front Range between 12 PM and 8 PM. There is a substantial threat of flooding for the burn areas in Grand county as well though the potential for a large flood event is less there. Minor flooding is possible from heavy rainfall in other areas. The heavy rain threat will decrease over the mountains this evening, but may linger on the plains until around midnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Friday afternoon and evening will see more scattered to widespread showers and storms. Locally heavy rainfall is possible due to slow storm motion and with convection focused over the east slopes of the Front Range there is an elevated threat of flash flooding for burn areas. The risk will decrease through the weekend as a warmer, drier pattern sets in, though a low threat will persist with regular afternoon convection. Temperatures will gradually warm back into the upper 80s to lower 90s by the Fourth of July holiday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight, but reports of heavy rain or flooding would be appreciated.
In the hours before
Special weather statement, Jul 1, 12:56 PM MDT, 2 hours 40 minutes before
Special Weather Statement National Weather Service Denver CO 1256 PM MDT Thu Jul 1 2021 COZ045-011930- Central and East Adams and Arapahoe Counties CO- 1256 PM MDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ADAMS COUNTY UNTIL 130 PM MDT... At 1255 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Prospect Valley, or 35 miles northeast of Denver, moving southeast at 5 mph. Wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Adams County. LAT...LON 4000 10447 4000 10423 3987 10422 3988 10448 TIME...MOT...LOC 1855Z 321DEG 6KT 3995 10434 RPK
Local storm report, Jul 1, 2:13 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
213 PM MDT THU JUL 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM HAIL 4 W GREELEY 40.41N 104.82W
07/01/2021 M1.25 INCH WELD CO PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
0202 PM HAIL GREELEY 40.42N 104.74W
07/01/2021 M1.00 INCH WELD CO BROADCAST MEDIA
&&Special weather statement, Jul 1, 2:24 PM MDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Denver CO
224 PM MDT Thu Jul 1 2021
COZ040-045-012045-
Central and East Adams and Arapahoe Counties CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
224 PM MDT Thu Jul 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ARAPAHOE COUNTY
UNTIL 245 PM MDT...
At 223 PM MDT, Doppler radar was tracking a strong thunderstorm near
Watkins, or 20 miles east of Denver, moving south at 10 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Bennett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3974 10465 3974 10442 3962 10442 3962 10449
3965 10449 3966 10450 3965 10452 3963 10451
3963 10453 3962 10452 3962 10457 3963 10458
3962 10459 3962 10464
TIME...MOT...LOC 2023Z 342DEG 9KT 3970 10456
RPKLocal storm report, Jul 1, 2:44 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
244 PM MDT THU JUL 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM FLASH FLOOD 2 N GARDEN CITY 40.42N 104.69W
07/01/2021 WELD CO FIRE DEPT/RESCUE
GREELEY FIRE DEPARTMENT HAS CLOSED STREETS
AND IS DOING RESCUES (FROM FLOODED CARS) IN
NORTHEAST GREELEY.
0236 PM FLASH FLOOD 2 W EVANS 40.38N 104.74W
07/01/2021 WELD CO PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
0230 PM HEAVY RAIN 1 WNW GREELEY 40.43N 104.77W
07/01/2021 E4.40 INCH WELD CO PUBLIC
&&Local storm report, Jul 1, 3:13 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
313 PM MDT THU JUL 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM FLASH FLOOD 2 SE GREELEY 40.41N 104.72W
07/01/2021 WELD CO PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
0248 PM FLASH FLOOD 2 NNW GARDEN CITY 40.42N 104.70W
07/01/2021 WELD CO LAW ENFORCEMENT
THERE IS SIGNIFICANT FLASH FLOODING BETWEEN
11TH STREET AND 8TH STREET AND FROM 14TH
AVENUE, EAST, ALL THE WAY INTO DOWNTOWN.
PLEASE AVOID THESE AREAS AND TAKE ALTERNATE
ROUTES SO YOU DONâT PLACE YOURSELF OR
OTHERS IN DANGER!.
0236 PM FLASH FLOOD 2 W EVANS 40.38N 104.74W
07/01/2021 WELD CO PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
0234 PM FLASH FLOOD 2 N GARDEN CITY 40.42N 104.69W
07/01/2021 WELD CO FIRE DEPT/RESCUE
GREELEY FIRE DEPARTMENT HAS CLOSED STREETS
AND IS DOING RESCUES (FROM FLOODED CARS) IN
NORTHEAST GREELEY.
0230 PM HEAVY RAIN 1 WNW GREELEY 40.43N 104.77W
07/01/2021 E4.40 INCH WELD CO PUBLIC
0202 PM HAIL GREELEY 40.42N 104.74W
07/01/2021 M1.00 INCH WELD CO BROADCAST MEDIA
0139 PM HAIL 4 W GREELEY 40.41N 104.82W
07/01/2021 M1.25 INCH WELD CO PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
&&Special weather statement, Jul 1, 3:36 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
336 PM MDT Thu Jul 1 2021
COZ039-012200-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-
336 PM MDT Thu Jul 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOULDER COUNTY UNTIL
400 PM MDT...
At 335 PM MDT, Doppler radar was tracking a strong thunderstorm near
Niwot, or 29 miles south of Fort Collins, moving east at 5 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Northeastern Boulder, Longmont and Niwot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4021 10506 4012 10505 4001 10518 4013 10531
4026 10514
TIME...MOT...LOC 2135Z 276DEG 6KT 4013 10519
RPKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:20 PM MDT | Areal Flood Advisory | BOU | Weld | 115 min |
| Jun 30, 8:50 PM MDT | Flash Flood Warning | BOU | Weld | 3 hr |
| Jun 30, 10:32 PM MDT | Flash Flood Warning | BOU | Weld | 3 hr |
| Jul 1, 12:56 AM MDT | Flash Flood Warning | BOU | Weld | 3 hr |
| Jul 1, 8:46 AM MDT | Flash Flood Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 7 more | 12 hr |
| Jul 1, 11:27 AM MDT | Areal Flood Advisory | BOU | Elbert | 93 min |
| Jul 1, 11:49 AM MDT | Flash Flood Warning | BOU | Larimer | 116 min |
| Jul 1, 11:51 AM MDT | Areal Flood Advisory | BOU | Weld | 84 min |
| Jul 1, 12:13 PM MDT | Flash Flood Warning | BOU | Clear Creek, Gilpin | 86 min |
| Jul 1, 12:21 PM MDT | Areal Flood Advisory | BOU | Elbert | 114 min |
| Jul 1, 12:24 PM MDT | Flash Flood Warning | BOU | Weld | 2 hr |
| Jul 1, 12:28 PM MDT | Areal Flood Advisory | BOU | Weld | 92 min |
| Jul 1, 12:30 PM MDT | Special Weather Statement | BOU | Adams | 30 min |
| Jul 1, 12:56 PM MDT | Special Weather Statement | BOU | Adams | 34 min |
| Jul 1, 12:58 PM MDT | Areal Flood Advisory | BOU | Grand | 92 min |
| Jul 1, 1:05 PM MDT | Areal Flood Advisory | BOU | Adams, Weld | 85 min |
| Jul 1, 1:12 PM MDT | Areal Flood Advisory | BOU | Weld | 93 min |
| Jul 1, 1:25 PM MDT | Areal Flood Advisory | BOU | Douglas | 95 min |
| Jul 1, 1:28 PM MDT | Flash Flood Warning | BOU | Weld | 2 hr |
| Jul 1, 1:33 PM MDT | Areal Flood Advisory | BOU | Grand | 87 min |
| Jul 1, 1:55 PM MDT | Areal Flood Advisory | BOU | Elbert | 95 min |
| Jul 1, 2:20 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe | 3 hr |
| Jul 1, 2:24 PM MDT | Special Weather Statement | BOU | Arapahoe | 21 min |
| Jul 1, 2:26 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 34 min |
| Jul 1, 2:52 PM MDT | Areal Flood Advisory | BOU | Boulder, Larimer | 83 min |
| Jul 1, 3:04 PM MDT | Areal Flood Advisory | BOU | Arapahoe | 86 min |
| Jul 1, 3:09 PM MDT | Flash Flood Warning | BOU | Larimer | 114 min |
| Jul 1, 3:17 PM MDT | Areal Flood Advisory | BOU | Boulder | 88 min |
| Jul 1, 3:21 PM MDT | Flash Flood Warning | BOU | Arapahoe | 114 min |
| Jul 1, 3:51 PM MDT | Areal Flood Advisory | BOU | Larimer | 84 min |
| Jul 1, 3:55 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Denver | 95 min |
| Jul 1, 4:03 PM MDT | Areal Flood Advisory | BOU | Boulder | 87 min |
| Jul 1, 4:27 PM MDT | Areal Flood Advisory | BOU | Jefferson | 93 min |
| Jul 1, 4:36 PM MDT | Flash Flood Warning | BOU | Jefferson | 84 min |
| Jul 1, 4:42 PM MDT | Areal Flood Advisory | BOU | Larimer | 93 min |
| Jul 1, 5:19 PM MDT | Areal Flood Advisory | BOU | Park | 86 min |
| Jul 1, 5:57 PM MDT | Areal Flood Advisory | BOU | Jefferson, Park | 93 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.